MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EC8001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the machine shut down.No back up device was available, no significant delay nor patient injuries was reported.
 
Additional Manufacturer Narrative
The returned controller, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the reported incident and the returned device.Visual inspection shows no cosmetic issues on the controller.The back label and the warranty seal are in good condition.During the functional test, the device did not power up.The power input module is shows a broken effort, the fuses are blown.The device cannot be tested as there is an electrical component failure on the mainboard.The received cables and the foot switch were tested and performed as intended, there are no cosmetic issues found.The complaint was verified because the device could not be powered up.The root cause can be determined due to an electrical component failure on the mainboard.There are no indications to suggest the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The product was not returned for evaluation and had been intended to be used for treatment.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: 1.A power surge to the subject controller, 2.Using an improper power cord or improper extension cord, or a loose power connection, 3.Failure of an electronic component inside the subject controller.4.Improper power cycling of the subject controller.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
COBLATOR II CONTROLLER 240V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8478900
Report Number3006524618-2019-00163
Device Sequence Number1471769
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC8001-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/09/2019
10/30/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/10/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR